MAUDE Adverse Event Report: ENDO TOOLS THERAPEUTICS S.A ENDOMINA SYSTEM; ENDOMINA PLATFORM PART OF ENDOMINA SYSTEM

ENDO TOOLS THERAPEUTICS S.A ENDOMINA SYSTEM; ENDOMINA PLATFORM PART OF ENDOMINA SYSTEM
Model Number IA-EM8616610505-0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Perforation of Vessels (2135); Gastrointestinal Hemorrhage (4476)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During an intervention using the endomina(r) system on (b)(6), 2023, an arterial bleeding occurred.Intra-procedural hemostasis was successfully performed, and the procedure was appropriately aborted.The device was thrown away by the medical staff in charge of the procedure and could not be retrieved.The patient was discharged the next day without problem, as initially planned.The vendor's representative only had confirmation of the patient state of health and day of discharge through a phone call two days later.Since the incident contact was established with the site and the physician at least once a week.No other concerns were raised.On (b)(6), 2023, company received a medwatch from mayo clinic reference (b)(4).Context: the endomina case was the first one in this hospital, therefore, a physician expert in the technique and a vendor field specialist came for proctoring.It was identified that the bleeding was related to the use of the devices and had been caused by a user error.Root cause analysis: the device responsible for the bleeding was the endomina(r) platform/ after unbending the arm (bendable coil) of the platform, some tissue was caught into the system without being directly detected.Movements of the platform induced by users to move forward with the procedure teared the gastric wall and led to the bleeding.This root cause analysis was determined by the vendor's representative (field clinical specialists) and discussed with the clinical affairs director (lead field clinical specialist) who have extensive technical knowledge of the products.Also, the tissue tear was confirmed orally by the physician proctoring the endoscopist.Working without visual control or against resistance are described in the warnings section of the ifu.The root cause analysis involving tapes for this event does not seem relevant.It could not either have been a contributory factor.By design, even if a malfunction of the sheath occurs that would let the tip of the needle pass, it could not lead to such a bleeding.Indeed, the tip of the needle of tapes errouneously passing through the coil of the endomina(r) platform could only lead to superficial scratches.In conclusion, endo tools therapeutics us corp.Confirms the pre-root cause analysis written on (b)(6), 2023 in the internal documentation.The device contributory of the incident is the endomina(r) platform.The event occurred due to unbending without visual control and moving the device against resistance which are contraindications of the ifu.Finally, the patient was supposed to stay overnight, by plan, before the incident, and therefore no prolonged hospitalization was accounted for.

Brand Name
ENDOMINA SYSTEM
Common Device Name
ENDOMINA PLATFORM PART OF ENDOMINA SYSTEM
Manufacturer (Section D)
ENDO TOOLS THERAPEUTICS S.A
rue auguste piccard, 48
gosselies, 6041
BE  6041
Manufacturer (Section G)
MEDI-LINE
rue des gardes frontières 5
angleur, 4031
BE   4031
Manufacturer Contact
marine rouyer
rue auguste piccard, 48
gosselies, 6041
BE   6041
MDR Report Key17340670
Report Number3021721805-2023-07181
Device Sequence Number6903012
Product Code OCW
UDI-Device Identifier05425029282018
UDI-Public05425029282018
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/04/2024
Device Model NumberIA-EM8616610505-0
Device Lot Number41398
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight82 KG
Patient RaceWhite